Childhood Diseases

Posted by: Anonymous | 2009-05-28


allergic reaction

My son is 2 1/2, and I have often given him the Viral Choice syrup for colds and flu. However last week, after I gave him his dose, I noticed that his cheeks started swelling up, and he started getting red blotches all over his face, ears, body, legs. He was not ill, but just very hot. after about 2 hours, the rash went away.I decided to give it a week before I gave it to him again, as I was not certain that it was the syrup that caused the rash. so yesterday I tried again, and the same rash appeared, just not so sever this time. How do I find out if he is allergic to something in that syrup (it has amongst other things, propolis, echinea and other vitamins)Obviously I have not given it again to him.

Expert's Reply



The most likely allergen is the echinacea.You will need to stop giving your son the Viral Choice syrup. You should have an antihistamine at home in case he gets another similar reaction in the future. The best would be Zyrtec syrup 5ml once daily.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.